Louisiana, 2003

Damaging Wind in Louisiana, August 7, 2003

August 7, 2003 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 7, 1:15 PM CST, 3 hours earlier.

Area forecast discussion, Aug 7, 1:15 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
215 PM CDT THU AUG 7 2003

EARLY THIS AFTERNOON WE HAD A FRONTAL BOUNDARY STRETCHING FROM
CENTRAL LOUISIANA THROUGH SOUTHERN MISSISSIPPI INTO NORTHERN
GEORGIA.  SHOWERS AND THUNDERSTORMS WERE DEVELOPING ON THE SOUTH
SIDE OF THE FRONT WITH DEW POINTS FALLING NORTH OF THE FRONT.  THIS
MORNINGS SIL SOUNDING HAD A PRECIP WATER OF 2.13 INCHES.  ALOFT
THERE WAS A DEEP TROUGH OVER THE EASTERN THIRD OF THE U.S. AND RIDGE
OVER THE ROCKIES.  AND HEAT INDEX VALUES HAD RISEN TO NEAR 110
ACROSS MUCH OF SOUTHEASTERN LOUISIANA DUE TO THE SLOWER THAN
EXPECTED DEW POINT DROP THIS MORNING.  MOST THUNDERSTORM ACTIVITY
SHOULD REMAIN SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE MISSISSIPPI
GULF COAST...WITH MOST ACTIVITY ENDING THIS EVENING.

THE BOUNDARY WILL SLIP SOUTHWARD THROUGH THE AREA AND THE UPPER
TROUGH WILL DIG DEEPER TOWARD THE GULF.  THIS WILL BRING DRIER AIR
AND LOWER THAN AVERAGE POPS FRIDAY AND SATURDAY.  ANOTHER SHORT WAVE
WILL PUSH INTO THE AREA ON SUNDAY...BRINGING POPS BACK UP A BIT.  BY
TUESDAY THE UPPER TROUGH WILL BECOME POSITIVELY TILTED ACROSS THE
OHIO TO LOWER MISSISSIPPI VALLEY...PUSHING THE RIDGE WELL TO THE
WEST.  POPS WILL BE CLOSER TO CLIMO BY THE MIDDLE OF THE WEEK.

THE PRELIMINARY HEAT INDEX CALCULATIONS FOR FRIDAY THROUGH SUNDAY
SHOW READINGS IN THE 100 TO 105 RANGE.  FOR NOW WE WILL NOT PUT OUT
A HEAT ADVISORY.

PRELIMINARY NUMBERS...
MCB 71/94/71/94 0101     BTR 73/94/73/94 1101
MSY 77/94/76/94 3201     GPT 74/92/73/92 3201

.NEW...NONE
LA...NONE.
MS...NONE.

25
Hazardous weather outlook, Aug 7, 10:30 AM CST, 5 hours 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-080430-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT THU AUG 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA
LATER TODAY MAINLY ALONG THE LOUISIANA AND MISSISSIPPI COAST. A FEW
OF THE THUNDERSTORMS COULD PRODUCE HEAVY RAIN...STRONG WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH TUESDAY.
THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS BY WEDNESDAY.

PLENTY OF SUNLIGHT WILL BRING TEMPERATURES INTO THE MID 90S BY THE
FRIDAY THROUGH THE WEEKEND. THE HOT DAYS WILL ALSO RELEASE THE
ABUNDANT MOISTURE HELD BY THE GROUND PRODUCING HIGH RELATIVE
HUMIDITIES DURING THE HOTTEST PORTION OF THE DAY. HEAT INDICES MAY
REACH ADVISORY CRITERIA OF 105 TO 110 DEGREES FRIDAY SATURDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Terrebonne

When
August 7, 4:15 PM CST
Where
Terrebonne County, 3 mi E of Houma
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
29.600, -90.667

Thunderstorm winds damaged a mobile home when a plank of wood was blown through an exterior wall. Several large tree limbs were blown down and a tree uprooted.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377183.